MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 90338
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The catheter (subject device) was returned for analysis and it was discovered that the catheter (subject device) shaft has a hole/perforation.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual test, the catheter shaft was seen to have a hole/perforation 14cm from the catheter hub, the catheter distal shaft was seen to be flat/crushed 15cm from the distal end, and the catheter tip and hub were intact.During a functional test, the catheter was flushed, and a leak was noted 14 cm from the catheter hub.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no damage was noted to the packaging prior to opening the packaging, flush was given when the product was taken out from the dispenser hoop, there was no friction or resistance while removing the catheter from the dispenser hoop, the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, and continuous flush was set up and maintained throughout the clinical procedure.The hole found on the catheter shaft would not have left the manufacturing process due to the controls in place.An assignable cause of handling damage will be assigned to the as reported and as analyzed code 'catheter shaft leak during preparation' and to the as analyzed 'catheter shaft has hole/perforation' and 'catheter shaft flat/crushed' codes in this complaint since this complaint appears to be associated with handling of the product or portion of the product upon removal of the product from the packaging / preparation of the product prior to use.

Brand Name
TREVO TRAK 21 MICROCATHETER 162CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16030165
Report Number3012931345-2022-00231
Device Sequence Number7224636
Product Code DQO
UDI-Device Identifier07613327313956
UDI-Public07613327313956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model Number90338
Device Catalogue Number90338
Device Lot Number0000092011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown